My doctor had me on Vicoprofen for 5 months. Of the 5 pills per day he gave me, I took 2 or 3 along with OTC Advil or Tylenol. I wanted to switch to a non-narcotic. He put me on Suboxone, 1/2 pill every 12 hours as well as Flexerill 10mg 3 X per day as needed beginning 3 days ago. He told me to stay on my Xanax, 1/4mg in the AM and 1/2mg at bedtime. I feel very strange and my pupils are smaller than usual. I have a hangover feeling and am at times so tired I feel I might pass out. He said dizziness and shakiness are normal. My mind is also not clear. I feel doped-up when I take it and have a hangover when it wears off. He said I may have withdrawals if I stop any of them. Any suggestions?
Suboxone should not be mixed with benzodiazepines (Valium, Xanax, Halcion, Ativan) or other sedating medications like muscle relaxants. By itself Suboxone will not cause a life-threatening overdose. But when mixed with certain medications, danger is lurking. If someone came to me with this problem, I would first advise the discontinuation of both flexeril and Xanax. Remember, withdrawl symptoms are not life-threatening. Overdose is life threatening. Risking a little withdrawls is not a problem in the face of a potentially dangerous mix of medicines. If you were still feeling strange with the Suboxone even after discontinuing the other meds, then reducing the Suboxone dose maybe neccessary. Your Suboxone dose may be too high. For most cases, getting through the first week of Suboxone can be a bit rough as the body adjusts and as you and your doctor try to find the right dose. Once the medication has had a chance to reach a steady state (an even keel), then the initial side effects usually go away. Suboxone can cause side effects like drowsiness and some people just do not tolerate it. So, it is not for everyone.
One step at a time. Eliminate medications that do not mix well with Suboxone. Then start adjusting the Suboxone. Work with your doctor closely to wade through this initiation phase.
Dr. Christina Lasich, MD
If you look up suboxone on the web. Most of the information i have found strongly suggest not taking muscle relaxers and or xanax with suboxone. I would do some of your own research. Here is a piece that I copied from Suboxone.com
SUBOXONE combined with medications/drugsIt can be dangerous to mix SUBOXONE with drugs like benzodiazepines (Xanax), alcohol, sleeping pills and other tranquilizers (muscle relaxers), certain antidepressants, or other opioid medications, especially when not under the care of a doctor or in doses different from those prescribed by your doctor. Mixing these drugs can lead to drowsiness, sedation, unconsciousness, and death, especially if injected. It is important to let your doctor know about all medications and substances you are taking. Your doctor can provide guidance if any of these medications are prescribed for the treatment of other medical conditions you may have.
I always question my doctors and do some foot work on my own just for my own saftey and peice of mind...
Good luck and feel better
my husband passed away from a combination of the two in his system. PLEASE PLEASE PLEASE DO NOT COMBINE THEM!!
I have been taking benzo's all my life in excess..then i turned to morphine iv use but 10 years of this abuse turned me to suboxone, i now take 10mg suboxone,10mg clonazepam,90mg oxazepam,3mg flunitrazepam every day and im doin super! im sorry for your loss...some bodies just cannot take the combination..Im not afraid to die so i continue on this daily dose which 99% of doctors would call lethal, i embrace death..i love the earth and soon will be dust and il live forever just like your lost one lives with you every second of the day..my best friend overdosed and died frim morphine overdose but i feel his presence all the time, in the decisions i make, to uncanny coincidenses that line up in a row..i am a wiccan now and love this planet, we are all rooted like trees on this motal coil..my apologies if my letter upset you but i felt the need to give you some comfort, i felt a connection..-my best wishes blessed be-wicca6
I lost everything i just typed!. Short answer then. SLow down on the xanax and flexeril if it makes youe feel tired or shaky i cant remember exactly what you said befcuae those medicines will deffinatley do that to you. Xanax is a traqulizer and i think is best taken when or if you happen to take too much suboxone and it will keep get you hyper and hard to sleep. Just becareful and not make those combinations alll the time you will get dependent on it, take it when you feel best you need it, thats whawt i think. Also having fexeril in the mix will help for any muscles aches or spaspms you might get after starting on suboxone because of being use to strong drugs. flexeril will also make your body relaxed and those combos would seem hard to work with. But anyway you will be fine just take what your body feels it needs Suboxone is safe and a good alternative adding other things to it can increase effecgts and respitory. but what you have will help you alot coming off your other meds.